Announcement

Collapse
No announcement yet.

Different generic leading to issues?

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

    Different generic leading to issues?

    Hi. I have been taking Citalopram for 4 years. After the initial side effects, no problems. Recently the pharmacy gave me a different brand of generic that I had not had before. I did not notice til 3-4 days into the "new" pills and was not feeling well. Mentioned it to the pharmacist, she confirmed it was a different generic but suggested I keep taking a few more days to see how I feel. Several days later I developed a migraine and then a weekend of feeling miserable with fatigue, dizziness, and lightheaded. I saw the doctor and she thought possible virus, but also agreed I should go back to my usual generic brand. I arranged that and have been taking this for about a week now. I generally feel better but still have daily headaches and dizziness. I have no idea if this is a virus or something related to the Citalopram. I will see the doctor again in a few days.
    Does it sound possible that the change in meds caused a problem and now I am living with new side effects that I did not have before???

    #2
    Welcome to the forum Timber. Generic medications have the same active ingredient, in this case Citalopram but the other inert ingredients that go into making a tablet can vary. Even the active ingredient is given a range of acceptable equivalency with the brand name. So yes, while it is uncommon, it does happen that people notice a difference in one brand vs another brand, even among generics. This can mean a difference in side effects or effectiveness or both.

    As you have done, requesting a change back to the generic brand you were on previously is a good idea. Honestly they should have told you about the change when they did it.

    How long were you on the different brand of generic and how long have you been back on the one you were on before?
    AJ

    Humans punish themselves endlessly
    for not being what they believe they should be.
    -Don Miguel Ruiz-

    Comment


      #3
      Hello Timber, and welcome! I'm sorry to hear you've run into trouble with the headaches and dizziness. I have a bit of a pet peeve with pharmacies switching brands without letting you know. I agree with AJ that it's entirely possible that the change in brand might be the culprit, but short of switching back and forth and being your own experimenter you may never know for sure.
      Just to be clear: are you now back to the original meds and still experiencing the symptoms?
      uni

      ~ it's always worth it ~

      Comment


        #4
        Hello Timber and welcome to the forum. Your symptoms sure sound like classic SSRI withdrawal symptoms. ( Citalopram is an SSRI) Unfortunately I don't know what advice to offer you. I've had to change medications before because the generic I was given just wasn't doing the job. But when I returned to my original meds the problems went away. I would talk again with my pharmacist and ask them what they thought and I would also let my doc know that I was still feeling ill. For info on withdrawal symptoms http://mentalhealthdaily.com/2014/05...ill-they-last/ .

        After you get better you may want to report your adverse experience to Health Cda. One of the ways that Health Cda keeps an eye on various makers is that they allow the public to report problems. Enough reports they start looking closer at what the problem is. http://www.hc-sc.gc.ca/dhp-mps/medef...dex-eng.php#a1

        I hope that you feel better soon. Take Care. paul m

        P.S. to everyone. Health Cda offers a free email advisory on any drug recalled (or if you wish any product recalled) . You can also use the search and see what meds and/or companies have been involved in recalls. Some of the mistakes are quite astounding. Two different companies accidentally mixed heart medication pills in with clonazepam!!! The products were recalled, but how does that happen? To sign up go to http://www.healthycanadians.gc.ca/re...gn=hc_features and click on subscribe on the right hand side about 1/2 way down the page.
        "Alone we can do so little;
        Together we can do so much"
        Helen Keller

        Comment


          #5
          Paul, I haven't checked that site out for some time. Lots going on there, so I'm going to subscribe to the link. Thanks!
          uni

          ~ it's always worth it ~

          Comment

          Working...
          X